Jump to content
CrazyBoards.org

please help-mirtazapine increase making me crazy


Recommended Posts

I increased the mirtazapine from 30 to 45 mg three days ago, and like clockwork, I am freaking out.  Everything is making me angry, I am picking fights with my family members, and I can't stop crying.  I am not a cryer. 

 

  I am also suicidal, but going to ER here is a joke.  They won't help me.  I have tried.  How long should I give this before I call pdoc?  It is Saturday night, and he is not available after hours.  My only option there is ER, which, well, see above.  I am very agitated, and making a plan to quickly put my affairs in order.  my family doesn't know what to do with me.  I took a compazine because those normally mellow me out, but it isn't working yet, and I am not prescribed them for psych, but for my digestive disorders, and I don;t think my doc even likes to give me them, because they are worried about TD.  I would totally take them all the time if I could, because they make me mellow, but pdoc wont give me anything similar like thorazine like I asked, even though I think it would help me.  I don';t care about TD, I just want to be ok and mellow.  Sorry for the wall of text.  Just freaking out. 

Link to comment
Share on other sites

Hey Sparkle, 

Remeron can be weird at first - I remember feeling REALLY rage-filled when I was increasing my dose.  It often does wear off.

 

That being said, if you are so suicidal that you are making plans, I think you do need to call your doctor immediately.  If it's that severe, waiting it out may not be a good option for you, especially if you don't have the option of going to the ER in an emergency.

 

Hang in there and please don't harm yourself.

Link to comment
Share on other sites

Sparkle, to me it is a no brainer, but if I had no access to my doc and the er sucked, it would seem to be a no brainer to reduce back down to where you were,if you are having such an extreme reaction, and call pdoc first thing monday.  All I can say is, my doc would have NO problem with that.

If it gets bad enough you really do need to go to the er if you are going to act on plans.

Also, if you have a doc with no after hours coverage (which I would personally NEVER go for) you need a rescue plan for EACH and EVERY med change, even if it's just increasing the dose.  A "What do I do if it all goes to shit" kind of thing?  Benzos on hand? Should I lower the dose?  etc. etc.   If your doc is going to change your meds and then not be available and you have shitty psych coverage, this is essential.

I can't see why lowering back down for a  few days would be in any way harmfu, and you could always raise back up with a rescue med to help you with the agitation for a few days.

BUT keep in mind I'm not a doctor.


Ann

Link to comment
Share on other sites

Thank you both.  I'm feeling a bit more even today.  This has happened to some degree every time I have increased this med.  I wasn't totally honest with pdoc about how bad it gets, and last time I saw him he suggested using the hydroxyzine for the agitation.  It's not enough for that level of agitation though. 

 

  I plan on calling Monday morning and seeing if I can at least get a phone consult to weigh options.  It went away the other times, but I'm worried that it won't this time, and I will have these horrible mood swings out of nowhere.  I scare myself with the suicidal plan making when I'm like that. 

 

  I'm afraid that if I go back down to 30mg, that I will have gone through all this hell for nothing, and will have to do it again.  I'm honestly not hopeful that he will give me something that is adequate to help me, so I probably should tough it out. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...